Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 3, 2025, 6:33 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2025, 6:33 PM MST (01:33 UTC)
- Expired
- Sep 3, 2025, 9:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2733 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WGUS55 KTWC 040133
FFWTWC
AZC019-040430-
/O.NEW.KTWC.FF.W.0044.250904T0133Z-250904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
633 PM MST Wed Sep 3 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 930 PM MST.
* At 633 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the extreme Northeast portions of the Tucson
Metro Area. Radar estimates between 0.75 and 1.30 inches of rain
has fallen into the Agua Caliente and Tanque Verde Creek
watersheds. Flash flooding is ongoing or expected to begin
shortly, especially along drainages that drain into the Agua
Caliente Creek and the Tanque Verde Creek.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson, Tanque Verde and Seven Falls.
This includes the following Flash Flood Prone Locations...
Agua Caliente Wash from Soldier Trl to Fort Lowell, Wentworth Rd at
Tanque Verde Wash, Tanque Verde Loop Rd at Tanque Verde Wash and
Limberlost Rd from Soilder Trail to Homestead Ave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3233 11077 3228 11078 3225 11081 3223 11076
3226 11064 3234 11062 3238 11067
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
288
WGUS75 KTWC 040421
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
921 PM MST Wed Sep 3 2025
AZC019-040431-
/O.EXP.KTWC.FF.W.0044.000000T0000Z-250904T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
921 PM MST Wed Sep 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MST THIS EVENING FOR
EASTERN PIMA COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3233 11077 3228 11078 3225 11081 3223 11076
3226 11064 3234 11062 3238 11067
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:30 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 3, 2:30 PM MST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 230 PM MST Wed Sep 3 2025 .SYNOPSIS...Scattered thunderstorms this evening and again Thursday afternoon before deeper tropical moisture pushes in late Thursday into Saturday bringing periods of heavy rain and increased likelihood for flash flooding. High temperatures Friday and Saturday will be well below normal. Dry conditions arrive next week as well as a return to near normal temperatures. && .DISCUSSION...Afternoon satellite imagery showed partly cloudy conditions from Tucson east while it was mostly sunny west. Convection has been slow to start this afternoon with overall trend for scattered showers and thunderstorms mostly west of Tucson. Main threat will be gusty winds and locally heavy rain. Tomorrow will see the first influx of moisture from Lorena with scattered showers and thunderstorms mostly occurring from Tucson west. Main threat again will be gusty winds and locally heavy rain. Latest HREF neighborhood probabilities has 10% chance of 3+ inches across western Pima county. Highs running around 10 degrees below normal. All eyes continue to be focused on how much rainfall the area will see from the moisture influx from Hurricane Lorena which was located this afternoon about 145 miles west of Cabo San Lucas, Mexico. Little change was made to the track as circulation crosses Baja near the Spur Friday then moving into Sonora Saturday AM as a depression. There continues to be considerable uncertainty on how much and where the heaviest rainfall will occur Friday into Saturday. Here are some scenarios: Low end (9 in 10 chance): totals mostly less than 1" area wide, High end (1 in 10 chance): totals ranging from 1" to 5", with the highest amounts along the Intl border from Nogales west and in the mountains, Current forecast from WPC: totals ranging from 0.50" to 3"+. A Flood Watch has been issued from areas south and east of a Clifton to Dudleyville to Marana to Sasabe. See hydrology section below on potential increased flow in the Santa Cruz and San Pedro rivers. Due to cloud cover and showers, highs will struggle to get out of the 60s and 70s. For example, GFS MOS for Tucson Friday has a high of 73 degrees. Current NBM guidance likely a bit to warm. Conditions dry out late Saturday into Sunday with temperatures warming up. Next week dry with highs near or slightly above normal under westerly flow aloft. && .AVIATION...Valid through 05/00Z. SCT -SHRA/-TSRA west of KTUS thru 04/04Z and then again after 04/19Z. Gusty winds up to 45 kts possible with any thunderstorm along with heavy rain. Otherwise light winds generally under 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Driest minimum relative humidities today will be in the Gila River Valley with 15-18 percent values this afternoon. Otherwise humidities generally above 20-30 percent across southeastern Arizona. Winds today will be light and terrain driven. Scattered thunderstorms with chances for wetting rain possible for Santa Cruz, Pima, and Pinal counties, as well as the White Mountains. Moisture will increase further over the coming days bringing daily widespread chances for showers and thunderstorms through Saturday. && .HYDROLOGY...The latest QPF forecast from WPC for late Thursday into Saturday has a large swath of 1" to 3" of rain with up to 4" possible on the headwaters of the Santa Cruz and San Pedro Rivers. Latest model runs by CBRFC has some locations along the Santa Cruz River in Santa Cruz county and the San Pedro River in Cochise county approaching or exceeding action or bankfull stage. Still some uncertainty on amount of rainfall that will be associated with the remnants of Lorena. Flash Watch is in effect for much of southeast Arizona from 12 noon Friday through 5 pm Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch from Friday afternoon through Saturday afternoon for AZZ503-504-506>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:25 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 93 min |
| Sep 3, 9:42 PM MST | Areal Flood Advisory | TWC | Pinal | 2 hr |
| Sep 4, 9:21 AM MST | Flood Watch | TWC | Pima, Pinal | 9 hr |
| Sep 4, 1:57 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 4, 2:20 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Sep 4, 2:34 PM MST | Dust Storm Warning | TWC | Pinal | 48 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.